Advertisement

On Bahadur's representation of sample quantiles

  • Laurens de Haan
  • Elselien Taconis-Haantjes
Article

Abstract

We extend the well known transformation technique for order statistics to get less restrictive conditions for the Bahadur representation of sample quantiles.

Keywords

Asymptotic Normality Transformation Technique Iterate Logarithm Empirical Distribution Function Brownian Bridge 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Ash, J. M., Erdös, P. and Rubel, L. A. (1974). Very slowly varying functions,Aeq. Math.,10, 1–9.MathSciNetCrossRefGoogle Scholar
  2. [2]
    Bahadur, R. R. (1966). A note on quantiles in large samplcs,Ann. Math. Statist.,37, 577–580.MathSciNetCrossRefGoogle Scholar
  3. [3]
    Csörgö, M. and Révész, P. (1978). Strong approximations of the quantile process,Ann. Statist.,6, 882–894.MathSciNetCrossRefGoogle Scholar
  4. [4]
    Ghosh, J. K. (1971). A new proof of Bahadur's representation of quantiles and an application,Ann. Math. Statist.,42, 1957–1961.MathSciNetCrossRefGoogle Scholar
  5. [5]
    Ghosh, M. and Sukathme, S. (1974). Bahadur representation of quantiles in nonregular cases, Technical Report Statistical Laboratory Iowa State University.Google Scholar
  6. [6]
    de Haan, L. (1974). On sample quantiles from a regularly varying distribution function,Ann. Statist.,2, 815–818.MathSciNetCrossRefGoogle Scholar
  7. [7]
    Hoeffding, W. (1963). Probability inequalities for sums of bounded random variables,J. Amer. Statist. Ass.,58, 13–30.MathSciNetCrossRefGoogle Scholar
  8. [8]
    Kiefer, J. (1967). On Bahadur's representation of sample quantiles,Ann. Math. Statist.,38, 1323–1342.MathSciNetCrossRefGoogle Scholar
  9. [9]
    Sen, P. K. (1968). Asymptotic normality of sample quantiles form-dependent processes,Ann. Math. Statist.,39, 1724–1730.MathSciNetCrossRefGoogle Scholar
  10. [10]
    Smirnov, N. V. (1949). Limit distributions for the terms of a variational series,Amer. Math. Soc. Transl. Ser., (1)11, 82–143.Google Scholar

Copyright information

© The Institute of Statistical Mathematics, Tokyo 1979

Authors and Affiliations

  • Laurens de Haan
    • 1
  • Elselien Taconis-Haantjes
    • 1
  1. 1.Erasmus University RotterdamRotterdamThe Netherlands

Personalised recommendations